Alert archive / Texas / High Wind Warnings in 2005

High Wind Warning 1, NWS Lubbock, TX

November 27, 200514 counties in Texas

NWS Lubbock, TX issued this high wind warning at Nov 27, 2005, 4:57 AM CST for 14 counties in Texas. It took effect at Nov 27, 2005, 9:00 AM CST. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 27, 2005, 4:57 AM CST (10:57 UTC)
In effect from
Nov 27, 2005, 9:00 AM CST
Expired
Nov 27, 2005, 3:10 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 7 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 27, 11:45 AM CSTNON-TSTM WND GST 586 Nw White River Lake, TX
Nov 27, 11:55 AM CSTNON-TSTM WND GST 585 Sw Graham, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3178 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 271057
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
457 AM CST SUN NOV 27 2005

...STRONG WINDS ARE EXPECTED OVER THE SOUTH PLAINS TODAY...

.A VIGOROUS STORM SYSTEM WILL CAUSE WESTERLY WINDS TO INCREASE OVER
ALL OF THE WEST TEXAS SOUTH PLAINS AND ROLLING PLAINS TODAY. SUSTAINED
SPEEDS OF 30 TO 45 MPH ARE EXPECTED TO BE WIDESPREAD WITH GUSTS LOCALLY
UP TO 60 MPH. A CORRIDOR OF PARTICULARLY HIGH WINDS WILL LIKELY
TRANSIT THE CENTRAL PORTIONS OF THE SOUTH PLAINS AROUND MIDDAY.
GIVEN RECENTLY DRY CONDITIONS...THESE WINDS MAY RESULT IN
WIDESPREAD BLOWING DUST WHICH WILL REDUCE VISIBILITIES.

TXZ027>030-033>037-039>042-271900-
/O.UPG.KLUB.WI.Y.0002.051127T1500Z-051128T0000Z/
/O.NEW.KLUB.HW.W.0001.051127T1500Z-051128T0000Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
457 AM CST SUN NOV 27 2005

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. THIS IS AN UPGRADE AND REPLACES THE PREVIOUSLY
ISSUED WIND ADVISORY. 

VERY STRONG WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 35 TO
45 MPH DURING THE MID TO LATE MORNING HOURS. WIND GUSTS TO 60 MPH ARE
POSSIBLE. THESE WINDS WILL SUBSIDE DURING THE LATE AFTERNOON.
AREAS OF BLOWING DUST WILL ADDITIONALLY REDUCE VISIBILITIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AREA RESIDENTS ARE
URGED TO SECURE OUTDOOR ITEMS THAT CAN BE BLOWN ABOUT BY THESE
WINDS. THOSE PLANNING TRAVEL SHOULD PREPARE FOR DANGEROUS DRIVING
CONDITIONS GIVEN THE VERY STRONG WINDS AND THE POTENTIAL FOR
BLOWING DUST. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA
FOR THE LATEST UPDATES ON THIS SITUATION.

$$

TXZ031-271900-
/O.NEW.KLUB.HW.W.0001.051127T1500Z-051128T0000Z/
MOTLEY-
INCLUDING THE CITIES OF...MATADOR...ROARING SPRINGS
457 AM CST SUN NOV 27 2005

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

STRONG WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 35 TO
45 MPH BY MIDDAY. WIND GUSTS TO 55 MPH ARE POSSIBLE. THESE WINDS
WILL SUBSIDE DURING THE LATE AFTERNOON. AREAS OF BLOWING DUST WILL
ADDITIONALLY REDUCE VISIBILITIES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. AREA RESIDENTS ARE
URGED TO SECURE OUTDOOR ITEMS THAT CAN BE BLOWN ABOUT BY THESE
WINDS. THOSE PLANNING TRAVEL SHOULD PREPARE FOR DANGEROUS
DRIVING CONDITIONS GIVEN THE VERY STRONG WINDS AND THE POTENTIAL
FOR BLOWING DUST. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA
FOR THE LATEST UPDATES ON THIS SITUATION.

$$

TXZ024>026-032-271900-
/O.EXA.KLUB.WI.Y.0002.051127T1500Z-051128T0000Z/
BRISCOE-HALL-CHILDRESS-COTTLE-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...CHILDRESS...PADUCAH
457 AM CST SUN NOV 27 2005

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

STRONG WESTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
LIKELY ACROSS THE ADVISORY AREA. VERY DRY CONDITIONS COMBINED
WITH THE STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
DUST. BLOWING DUST MAY DECREASE VISIBILITIES TO BETWEEN 1 AND 3
MILES...AND LOCALLY LESS NEAR PLOWED FIELDS. THESE WINDS WILL
SUBSIDE LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION.

$$

TXZ021>023-038-043-044-271900-
/O.CON.KLUB.WI.Y.0002.051127T1500Z-051128T0000Z/
PARMER-CASTRO-SWISHER-KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...GUTHRIE...JAYTON...ASPERMONT
457 AM CST SUN NOV 27 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON. 

STRONG WESTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE
LIKELY ACROSS THE ADVISORY AREA. VERY DRY CONDITIONS COMBINED
WITH THE STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
DUST. BLOWING DUST MAY DECREASE VISIBILITIES ON THE CAPROCK TO
AROUND 1 MILE OR LESS AT TIMES...ESPECIALLY NEAR PLOWED FIELDS. 
THESE WINDS WILL SUBSIDE LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS
SITUATION.

$$
3 follow-up statements
000 
WWUS74 KLUB 271819
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1219 PM CST SUN NOV 27 2005

TXZ027>031-033>037-039>042-280000-
/O.CON.KLUB.HW.W.0001.000000T0000Z-051128T0000Z/
BAILEY-LAMB-HALE-FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-
DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...
MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...
RALLS...DICKENS...SPUR...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST
1219 PM CST SUN NOV 27 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED
THROUGH THE AFTERNOON HOURS. THE WINDS WILL CAUSE WIDESPREAD AREAS
OF BLOWING DUST WITH MANY LOCATIONS HAVING VISIBILITIES REDUCED TO
LESS THAN 3 MILES. LOCALIZED AREAS OF BLOWING DUST REDUCING
VISIBILITIES TO 1/2 MILE OR LESS CAN BE EXPECTED NEAR OPEN FIELDS
AND CONSTRUCTION SITES.

TRAVEL ACROSS THE AREA WILL BE HAZARDOUS AT TIMES GIVEN THE STRONG
WINDS AND THE POTENTIAL FOR RAPIDLY CHANGING VISIBILITIES DUE TO BLOWING
DUST. DRIVERS OF HIGH PROFILE VEHICLES...PARTICULARLY ON NORTH TO
SOUTH ROADWAYS...WILL NEED TO EXERCISE EXTRA CAUTION.

$$

TXZ021>026-032-038-043-044-280000-
/O.CON.KLUB.WI.Y.0002.000000T0000Z-051128T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-COTTLE-KING-KENT-
STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
PADUCAH...GUTHRIE...JAYTON...ASPERMONT
1219 PM CST SUN NOV 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

WEST TO NORTHWEST OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH CAN BE
EXPECTED THROUGH THE AFTERNOON HOURS. SOME AREAS OF BLOWING DUST
CAN ALSO BE EXPECTED TO REDUCE VISIBILITIES TO LESS THAN 3 MILES
AT TIMES...PARTICULARLY NEAR OPEN FIELDS.

DRIVING WILL BE MORE DIFFICULT THIS AFTERNOON...ESPECIALLY FOR
DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF VENTURING
ONTO ROADWAYS.

$$
000 
WWUS74 KLUB 272110
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
310 PM CST SUN NOV 27 2005

TXZ033>037-039>042-280000-
/O.CAN.KLUB.HW.W.0001.000000T0000Z-051128T0000Z/
/O.EXA.KLUB.WI.Y.0002.000000T0000Z-051128T0000Z/
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...PLAINS...
DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...POST
310 PM CST SUN NOV 27 2005

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

WINDS HAVE DECREASED SOME SINCE PEAKING EARLIER THIS AFTERNOON.
HOWEVER WEST TO NORTHWEST WINDS OF 30 TO 35 MPH WITH SOME GUSTS
AROUND 50 MPH ARE EXPECTED TO CONTINUE THROUGH 6 PM. WINDS ARE
THEN EXPECTED TO SLOWLY DECREASE THROUGH THE EVENING HOURS.

WINDS OF THESE EXPECTED WIND SPEEDS WILL CONTINUE TO MAKE DRIVING
MORE DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES.
USE EXTRA CAUTION IF VENTURING ONTO ROADWAYS.

$$

TXZ027>031-272215-
/O.CAN.KLUB.HW.W.0001.000000T0000Z-051128T0000Z/
BAILEY-LAMB-HALE-FLOYD-MOTLEY-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS
310 PM CST SUN NOV 27 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH
WIND WARNING. WIND SPEEDS HAVE DECREASED TO 20 TO 30 MPH WITH SOME
HIGHER GUSTS AND ARE EXPECTED TO DECREASE FURTHER DURING THE EVENING
HOURS.

$$

TXZ021>026-032-272215-
/O.CAN.KLUB.WI.Y.0002.000000T0000Z-051128T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-COTTLE-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
PADUCAH
310 PM CST SUN NOV 27 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. WIND SPEEDS HAVE DECREASED TO 20 TO 30 MPH WITH SOME
HIGHER GUSTS AND ARE EXPECTED TO DECREASE FURTHER DURING THE EVENING
HOURS.

$$

TXZ038-043-044-280000-
/O.CON.KLUB.WI.Y.0002.000000T0000Z-051128T0000Z/
KING-KENT-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...JAYTON...ASPERMONT
310 PM CST SUN NOV 27 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

WEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL
CONTINUE UNTIL AROUND 6 PM. WINDS ARE THEN EXPECTED TO SLOWLY
DECREASE DURING THE EVENING HOURS.

THROUGH 6 PM DRIVING WILL REMAIN DIFFICULT...ESPECIALLY FOR
DRIVERS OF HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF VENTURING
ONTO ROADWAYS.

$$
000 
WWUS74 KLUB 312049
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
249 PM CST SAT DEC 31 2005

TXZ026-032-037>044-010500-
/O.CON.KLUB.WI.Y.0001.060101T1500Z-060102T0000Z/
CHILDRESS-COTTLE-DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-
STONEWALL-
INCLUDING THE CITIES OF...CHILDRESS...PADUCAH...DICKENS...SPUR...
GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
249 PM CST SAT DEC 31 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY...

WEST TO NORTHWESTERLY WINDS WILL INCREASE TO 30 TO 35 MPH BY
MIDDAY SUNDAY. GUSTS WILL APPROACH 50 MPH. THESE WINDS WILL
DIMINISH BY SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TXZ021>025-027>031-033>036-010500-
/O.CON.KLUB.HW.A.0001.060101T1500Z-060102T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...MULESHOE...
LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...
ROARING SPRINGS...MORTON...LEVELLAND...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS
249 PM CST SAT DEC 31 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

WEST TO NORTHWEST WINDS WILL INCREASE INTO THE 35 TO 40 MPH RANGE
BY MIDDAY SUNDAY. GUSTS WILL APPROACH 60 MPH IN A FEW LOCATIONS.
THESE VERY STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS
FOR AREAS ON THE CAPROCK...AND GENERALLY NORTH OF LUBBOCK. WINDS
WILL DIMINISH BY SUNSET.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Nov 27, 4:10 AM CST, 47 minutes earlier.

Area forecast discussion, Nov 27, 4:10 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
410 AM CST SUN NOV 27 2005

.SHORT TERM...
ALL SYSTEMS GO FOR HIGH WIND EVENT ACROSS THE AREA TODAY.

POTENT UPPER LOW WILL MOVE OUT OF THE CENTRAL ROCKIES TODAY. LATEST
NAM AND GFS IN DECENT AGREEMENT SHOWING NEARLY VERTICALLY-STACKED LOW
TO SWING SE ACROSS WESTERN KANSAS AND THE PANHANDLES TODAY AND THEN
BACK NE INTO THE CENTRAL PLAINS/MISSOURI VALLEY TONIGHT. TIGHT
HEIGHT GRADIENTS TO THE SOUTH AND WEST OF THE LOW HAVE PRODUCED A
VERY STRONG 150+KT UPPER LEVEL JET THAT WILL MOVE FROM EASTERN NM
ACROSS WEST TEXAS TODAY. REGIONAL OBS ALREADY SHOWING 110 KTS AT 500
MB ON THE WHITE SANDS PROFILER AND AT 1 AM CST THE RAWS STATION IN
THE GUADALUPE MTNS REPORTED SUSTAINED WINDS AT 57 MPH GUSTING TO 100
MPH.

MOS GUIDANCE FOR LBB AND NAM/GFS OUTPUT APPLIED TO LOCAL HIGH WIND
CRITERIA SUPPORT SUSTAINED WIND SPEEDS OF 40-45 MPH ACROSS MUCH OF
THE SPLNS BY MID-LATE MORNING. BEST LOCATION FOR THE STRONGEST WINDS APPEAR
TO BE ON THE CAPROCK SOUTH OF A LINE FROM APPROX MULESHOE TO
PLAINVIEW. THIS EXCLUDES THE COUNTIES OF THE SRN PANHANDLE WHERE THE
PROGGED 700 AND 850MB WINDS ARE LOWER. THUS WE HAVE OPTED TO UPGRADE
THE WIND ADVSY TO A HIGH WIND WARNING FOR THE AREA WITH THE
STRONGEST WINDS TODAY...WITH A WIND ADVSY FOR THE REMAINDER OF THE
CWA. HAVE MADE SOME EDITS TO THE GRIDS TO RAMP UP THE WINDS QUICKLY
AFTER SUNRISE...AS THE MID-LVL WIND MAX WILL ALREADY BE OVER THE
AREA AND MIXING SHOULD QUICKLY TRANSPORT THE STRONGER WINDS TO THE
SFC. GIVEN THE TIME OF YEAR AND THE VERY DRY CONDITIONS...WE ARE
ALSO EXPECTING AREAS OF BLOWING DUST WITH THIS EVENT.

AS THE SFC LOW TRACKS EASTWARD TODAY...A COLD FRONT WILL MOVE IN TO
THE SRN PANHANDLES DURING THE MORNING HOURS. IT APPEARS THAT THERE
MAY BE ENOUGH MOISTURE WRAPPING AROUND THE BACKSIDE OF THE LOW
COUPLED WITH THE FRONTAL LIFT AND STEEP MID-LVL LAPSE RATES TO
PRODUCE SOME RAIN SHOWERS. HAVE ADJUSTED POPS UPWARDS ACROSS THE SRN
PANHANDLES AND BROUGHT MENTION OF ISOLD SHOWERS SLIGHTLY
SOUTH...INTO THE NRN SPLNS. ONE CAVEAT FOR THE WIND SPEED FCST UP IN
THE SRN PANHANDLE WILL BE THE POTENTIAL FOR THE SHOWERS TO ENHANCE
THE MIXING OF STRONGER WINDS TO THE SFC IN DOWNDRAFTS.

AS THE MID-LVL WIND MAX MOVES EAST EXPECT WINDS TO SLOWLY DIMINISH
FROM W-E DURING THE AFTERNOON. AND WITH THE LOSS OF DIURNAL MIXING
WIND SHOULD DROP BELOW ADVSY CRITERIA BY AROUND 6 PM/0Z. LOW TEMPS
TONIGHT WILL BE COLDER BEHIND THE FRONT AS COOLER AND DRIER AIR
ADVECT IN UNDER MOSTLY CLEAR SKIES.

.LONG TERM...
ONLY MINOR TWEAKS WERE REQUIRED TO THE LONG TERM GRIDS/FORECAST.

BY 12Z MONDAY THE POTENT MID/UPPER LEVEL LOW WILL BE EJECTING
NORTHEASTWARD OVER THE MID WESTERN U.S. THIS WILL LEAVE THE FA UNDER
INCREASING NORTHWESTERLY FLOW ALOFT...AND COOL PACIFIC RIDGING WILL
BE BUILDING INTO THE AREA IN THE WAKE OF THE ASSOCIATED FRONTAL
BOUNDARY. THIS SHOULD RESULT IN AFTERNOON TEMPERATURES SLIGHTLY
BELOW SEASONAL NORMS AND NORTHWESTERLY SURFACE WINDS UNDER MOSTLY
CLEAR SKIES.

MILD/DRY WEATHER PATTERN WILL CONTINUE THROUGH THE REMAINDER OF THE
EXTENDED AS LOW AMPLITUDE MID LEVEL RIDGING BUILDS OVER THE WEST AND
MAINTAINS BROAD/MODERATE NORTHWESTERLY FLOW ALOFT OVER MUCH OF THE
PLAINS STATES. A SERIES OF SHORTWAVE TROUGHS WILL DEEPEN THE MEAN
TROUGH OVER THE EASTERN U.S. AND EVENTUALLY CARVE OUT A SIGNIFICANT
MID/UPPER LEVEL VORTEX OVER THE GREAT LAKES BY THE SECOND HALF OF
THE WORK WEEK. WITH MID LEVEL HEIGHTS CONCURRENTLY RISING OVER THE
PAC NORTHWEST...A COLD AIRMASS WITH ORIGINS OVER SOUTHWESTERN CANADA
WILL BE DISPLACED SOUTH ALONG THE FRONT RANGE. THE ASSOCIATED FRONT
LIKELY WILL PASS MUCH OF WEST TEXAS DURING THE LATE WEDNESDAY/EARLY
THURSDAY TIMEFRAME AS A 1035MB HIGH SETTLES INTO THE NORTHERN/
CENTRAL PLAINS. HAVE ADJUSTED GRIDS TO REFLECT THIS EARLIER FROPA
AND CONTINUED A COOLING TREND AS TEMPS AGAIN DROP TO BELOW SEASONAL
AVERAGES LATE IN THE WEEK.

&&

.FIRE WEATHER...
SOLUTIONS HAVE TRENDED TOWARD SLIGHTLY COOLER TEMPERATURES/HIGHER
RELATIVE HUMIDITIES UNDER LOWER HEIGHTS AND WITH SOUTHWARD
INFRINGING COLD FRONT/COLD AIR ADVECTION. AREAL EXTENT OF CRITICAL
FIRE WEATHER HEADLINES WILL BE REDUCED. WILL UPGRADE TO A RED FLAG
WARNING FOR THIS AFTERNOON OVER THE SOUTHWESTERN CORNER OF THE FA.
20 FOOT WINDS WILL EASILY MEET THE REQUIRED 20 MPH SUSTAINED
CRITERIA. MODELS DEPICT A WELL-DEFINED SURFACE DRY POCKET /DEWPOINTS
0 TO 10 DEGREES F/ ADVECTING OUT OF THE NEW MEXICO PLAINS OVER THE
SOUTHWESTERN ZONES THIS AFTERNOON. VERY DRY AIR WILL TRANSLATE SOUTH
IN A NARROW ZONE JUST AHEAD OF THE APPROACHING FRONTAL BOUNDARY. THE
FAR SOUTHWEST COUNTIES STAND THE BEST CHANCE OF EXPERIENCING
CRITICAL FIRE WEATHER CRITERIA /INCLUDING RELATIVE HUMIDITIES LESS
THAN 15 PERCENT/ FOR THE REQUIRED 3 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  21  50  19 /  20   0   0   0
TULIA         52  24  51  20 /  20  10   0   0
PLAINVIEW     55  26  53  23 /  10   0   0   0
LEVELLAND     56  26  53  22 /   0   0   0   0
LUBBOCK       55  27  54  25 /   0   0   0   0
BROWNFIELD    58  27  54  23 /   0   0   0   0
CHILDRESS     58  35  53  29 /  10  10   0   0
SPUR          63  32  55  27 /   0   0   0   0
ASPERMONT     69  36  58  30 /   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 9 AM SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: BAILEY...COCHRAN...CROSBY...DICKENS...FLOYD...
GARZA...HALE...HOCKLEY...LAMB...LUBBOCK...LYNN...MOTLEY...
TERRY...AND YOAKUM.

RED FLAG WARNING FROM NOON SUNDAY TO 6 PM SUNDAY FOR THE
FOLLOWING ZONES: COCHRAN...HOCKLEY...LYNN...TERRY...AND YOAKUM.

WIND ADVISORY FROM 9 AM SUNDAY TO 6 PM SUNDAY FOR THE FOLLOWING
ZONES: BRISCOE...CASTRO...CHILDRESS...COTTLE...HALL...KENT...
KING...PARMER...STONEWALL...AND SWISHER.

&&

33/20
Hazardous weather outlook, Nov 26, 7:05 PM CST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
705 PM CST SAT NOV 26 2005

TXZ021>044-280105-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
705 PM CST SAT NOV 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT AND SUNDAY

WESTERLY WINDS WILL INCREASE TO SPEEDS BETWEEN 25 AND 35 MPH SUNDAY
OVER MOST OF THE WEST TEXAS SOUTH PLAINS...EXTREME SOUTHERN TEXAS
PANHANDLE...AND THE ROLLING PLAINS. GUSTS UP TO 55 MPH ALSO WILL BE
POSSIBLE. THESE WINDS WILL RESULT IN WIDESPREAD BLOWING DUST OVER
MUCH OF THE OUTLOOK AREA. THESE HIGH WINDS WILL REDUCE VISIBILITIES
TO LOCALLY LESS THAN ONE MILE...ESPECIALLY NEAR PLOWED FIELDS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

HAZARDOUS WEATHER IS NOT ANTICIPATED SUNDAY NIGHT THROUGH FRIDAY.

Nearby

High Wind Warnings in Texas, 2005Every high wind warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.